Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A note on certain Kronecker coefficients

Author: L. Manivel
Journal: Proc. Amer. Math. Soc. 138 (2010), 1-7
MSC (2000): Primary 20C30, 15A72, 11S90
Published electronically: September 4, 2009
MathSciNet review: 2550164
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove an explicit formula for the tensor square of an irreducible complex representation of the symmetric group defined by a rectangle of height two. We also describe part of the decomposition for the tensor product of representations defined by rectangles of heights two and four. Our results are deduced, through Schur-Weyl duality, from the observation that certain actions on triple tensor products of vector spaces are multiplicity free.

References [Enhancements On Off] (What's this?)

  • [GWXZ] Garsia, A., Wallach, N., Xin, G., Zabrocki, M., Kronecker coefficients via symmetric functions and constant term identities, preprint, 2008.
  • [Br] Brion, M., Invariants et covariants des groupes algébriques réductifs, in Théorie des invariants et Géométrie des variétés quotients, Travaux en cours 61, Hermann, 2000.
  • [BLMW] Buergisser, P., Landsberg, J.M., Manivel, L., Weyman, J., An overview of mathematical issues arising in the geometric complexity theory approach to $ VP$ vs. $ VNP$, arXiv:0907.2850.
  • [Ho] Roger Howe, Perspectives on invariant theory: Schur duality, multiplicity-free actions and beyond, The Schur lectures (1992) (Tel Aviv), Israel Math. Conf. Proc., vol. 8, Bar-Ilan Univ., Ramat Gan, 1995, pp. 1–182. MR 1321638
  • [Ka] V. G. Kac, Some remarks on nilpotent orbits, J. Algebra 64 (1980), no. 1, 190–213. MR 575790,
  • [Mc] I. G. Macdonald, Symmetric functions and Hall polynomials, 2nd ed., Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 1995. With contributions by A. Zelevinsky; Oxford Science Publications. MR 1354144
  • [SK] M. Sato and T. Kimura, A classification of irreducible prehomogeneous vector spaces and their relative invariants, Nagoya Math. J. 65 (1977), 1–155. MR 0430336

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20C30, 15A72, 11S90

Retrieve articles in all journals with MSC (2000): 20C30, 15A72, 11S90

Additional Information

L. Manivel
Affiliation: Institut Fourier, University of Grenoble I, 100 rue des Mathematiques, 38402 St. Martin d’Heres, France

Received by editor(s): October 8, 2008
Published electronically: September 4, 2009
Communicated by: Jonathan I. Hall
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society